Robust control of linear active suspensions

ElMadany M. M. , Yigit A. S.

Transactions of the Canadian Society for Mechanical Engineering, vol.17, no.4 B, pp.759-773, 1993 (Refereed Journals of Other Institutions) identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 4 B
  • Publication Date: 1993
  • Doi Number: 10.1139/tcsme-1993-0043
  • Title of Journal : Transactions of the Canadian Society for Mechanical Engineering
  • Page Numbers: pp.759-773


Control of an active suspension system with uncertain parameters is studied. A simple heave two-degree-of-freedom vehicle model is considered. A state variable feedback and an integral plus state variable feedback controllers are designed for the nominal system. A memoryless nonlinear feedback controller is superimposed on the nominal controllers to compensate for the uncertainties. The design of the robust controller does not require any a priori statistics for the uncertain parameters, only bounding sets are taken as given. Simulation studies show that the proposed controller results in better attitude control without sacrificing the ride comfort.